Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 245, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 6, 2020, 4:57 AM EST for Cobb County, Douglas County, Georgia. It took effect at Mar 6, 2020, 5:58 AM EST. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2020, 4:57 AM EST (09:57 UTC)
- In effect from
- Mar 6, 2020, 5:58 AM EST
- Expired
- Mar 7, 2020, 10:10 AM EST
- In force
- 28 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cobb County, GA, Douglas County, GA
The radar
The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sweetwater Creek near Austell (AUSG1). The gauge peaked at 10.69 ft at Mar 6, 2020, 5:00 PM EST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 13 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02337000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
329
WGUS42 KFFC 060957
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
457 AM EST Fri Mar 6 2020
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC067-097-062358-
/O.NEW.KFFC.FL.W.0245.200306T1058Z-200307T1305Z/
/AUSG1.1.ER.200306T1058Z.200307T0000Z.200307T0705Z.NO/
457 AM EST Fri Mar 6 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Sweetwater Creek near Austell.
* From early this morning until Saturday morning.
* At 04AM Friday the stage was 9.9 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 10 feet.
* Forecast to rise above flood stage by early this morning and
continue to rise to near 10.9 feet by this evening.The river will
fall below flood stage by after midnight tomorrow.
* At 10 feet...Flood Stage is reached. Minor flooding occurs in the
woodlands and fields upstream and downstream from the gage near the
Interstate 20 bridge. Portions of a paintball playing field just
downstream of the bridge begin to flood. Athletic fields in the
Woodrow Wilson Park on Mount Vernon Road begin to flood due to
water backing up in ditches.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$4 follow-up statements
266
WGUS82 KFFC 061449
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
949 AM EST Fri Mar 6 2020
...The Flood Warning continues for the following rivers in Georgia...
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
GAC067-097-070448-
/O.CON.KFFC.FL.W.0245.000000T0000Z-200307T1305Z/
/AUSG1.1.ER.200306T1048Z.200307T0000Z.200307T0705Z.NO/
949 AM EST Fri Mar 6 2020
The Flood Warning continues for
The Sweetwater Creek near Austell.
* Until Saturday morning.
* At 9 AM Friday the stage was 10.4 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 10 feet.
* The river will continue rising to near 10.9 feet by this evening.
The river is expected to fall below flood stage after midnight tomorrow
night.
* At 10 feet...Flood Stage is reached. Minor flooding occurs in the
woodlands and fields upstream and downstream from the gage near the
Interstate 20 bridge. Portions of a paintball playing field just
downstream of the bridge begin to flood. Athletic fields in the
Woodrow Wilson Park on Mount Vernon Road begin to flood due to
water backing up in ditches.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$811
WGUS82 KFFC 070230
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
930 PM EST Fri Mar 6 2020
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
Chattahoochee River near Columbus affecting Lee...Russell...
Chattahoochee and Muscogee Counties
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
GAC117-121-071630-
/O.EXT.KFFC.FL.W.0231.000000T0000Z-200307T1900Z/
/APHG1.1.ER.200305T1245Z.200306T1330Z.200307T1300Z.NO/
930 PM EST Fri Mar 6 2020
The Flood Warning continues for
The Big Creek near Alpharetta.
* Until Saturday afternoon.
* At 845 PM Friday the stage was 8.2 feet, and falling.
* Minor flooding will continue.
* Flood stage is 7 feet.
* The river will continue to fall to below flood stage by Saturday
morning.
* At 8 feet...Minor flooding continues to expand further into the
woodlands and fields along the creek from near Cumming in south
Forsyth County to Alpharetta and Roswell in north Fulton County.
Additional portions of The Big Creek Greenway have minor flooding
with 1 to 2 feet of water. Most of the walking and biking paths
will be closed, especially upstream and downstream from the gage
on Kimball Bridge Road and near Rock Mill Park. Portions of the
YMCA Campground off Preston Ridge Road will flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$
ALC081-113-GAC053-215-071630-
/O.EXT.KFFC.FL.W.0220.000000T0000Z-200308T1700Z/
/CBUG1.1.ER.200304T1816Z.200306T0000Z.200308T1100Z.NO/
930 PM EST Fri Mar 6 2020
The Flood Warning continues for
The Chattahoochee River near Columbus.
* Until Sunday afternoon.
* At 915 PM Friday the stage was 28.6 feet, and falling.
* Minor flooding will continue.
* Flood stage is 27 feet.
* The river will continue to fall to below flood stage by Sunday
morning.
* At 28 feet...Minor flooding continues along the river upstream
and downstream from the gage on the 14th Street bridge. Portions of
the River Walk in Columbus will be flooded around one foot deep and
closed to the public. The Phenix City Amphitheater on the Alabama
side will begin to flood.
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$
GAC067-097-071630-
/O.EXT.KFFC.FL.W.0245.000000T0000Z-200307T1700Z/
/AUSG1.1.ER.200306T1048Z.200306T2215Z.200307T1100Z.NO/
930 PM EST Fri Mar 6 2020
The Flood Warning continues for
The Sweetwater Creek near Austell.
* Until Saturday afternoon.
* At 915 PM Friday the stage was 10.7 feet, and falling.
* Minor flooding will continue.
* Flood stage is 10 feet.
* The river will continue to fall to below flood stage by Saturday
morning.
* At 10 feet...Minor flooding occurs in the woodlands and fields upstream
and downstream from the gage near the Interstate 20 bridge. Portions of
a paintball playing field just downstream of the bridge begin to flood.
Athletic fields in the Woodrow Wilson Park on Mount Vernon Road begin to
flood due to water backing up in ditches.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$046
WGUS82 KFFC 070841
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
341 AM EST Sat Mar 7 2020
...The Flood Warning continues for the following rivers in Georgia...
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
...The Flood Warning continues for the following rivers in Georgia...
Coosa River near Rome Mayos Bar L & D Park affecting Floyd County
Coosa River near Plant Hammond affecting Floyd County
Chattahoochee River near Columbus affecting Lee...Russell...
Chattahoochee and Muscogee Counties
GAC115-072241-
/O.CON.KFFC.FL.W.0243.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.200306T0300Z.200306T2132Z.000000T0000Z.NO/
341 AM EST Sat Mar 7 2020
The Flood Warning continues for
The Coosa River near Rome Mayos Bar L & D Park.
* Until further notice.
* At 2AM Saturday the stage was 25.3 feet...and
falling.
* Minor flooding is occurring.
* Flood stage is 24 feet.
* At 26 feet...Minor flooding continues in the woodlands...fields
and pastures along the river upstream and downstream from the gage
on the old Lock and Dam behind the Trading Post. The boat ramp will
be completely under water at Lock and Dam park.
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
3425 8531 3423 8526
$$
GAC115-072241-
/O.CON.KFFC.FL.W.0219.000000T0000Z-000000T0000Z/
/HMMG1.1.ER.200303T2100Z.200306T1200Z.000000T0000Z.NO/
341 AM EST Sat Mar 7 2020
The Flood Warning continues for
The Coosa River near Plant Hammond.
* Until further notice.
* At 7AM Friday the stage was 572.7 feet. No later stage information
is available at this time.
* Minor flooding is occurring.
* Flood stage is 570 feet.
* At 573 feet...Minor flooding continues to expand further into the
woodlands...fields and pasture along the river upstream and
downstream from the gage behind Plant Hammond. The access road near
the intakes behind the plant begins to flood. The boat ramp near
the intakes and a small portion of an access road near and under
the Georgia Highway 100 bridge will be under 3 feet of water.
&&
LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537
$$
ALC081-113-GAC053-215-072241-
/O.CON.KFFC.FL.W.0220.000000T0000Z-200308T1700Z/
/CBUG1.1.ER.200304T1816Z.200306T0000Z.200308T1100Z.NO/
341 AM EST Sat Mar 7 2020
The Flood Warning continues for
The Chattahoochee River near Columbus.
* Until Sunday afternoon.
* At 3AM Saturday the stage was 27.7 feet...and
falling.
* Minor flooding is occurring.
* Flood stage is 27 feet.
* At 28 feet...Minor flooding continues along the river upstream
and downstream from the gage on the 14th Street bridge. Portions of
the River Walk in Columbus will be flooded around one foot deep and
closed to the public. The Phenix City Amphitheater on the Alabama
side will begin to flood.
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$
GAC067-097-071718-
/O.EXT.KFFC.FL.W.0245.000000T0000Z-200307T1718Z/
/AUSG1.1.ER.200306T1048Z.200306T2215Z.200307T1118Z.NO/
341 AM EST Sat Mar 7 2020
...Flood Warning extended until this afternoon...The Flood Warning
continues for
The Sweetwater Creek near Austell.
* Until this afternoon.
* At 3AM Saturday the stage was 10.4 feet...and
falling.
* Minor flooding is occurring.
* Flood stage is 10 feet.
* The river will continue to fall to below flood stage by this
morning.
* At 10 feet...Flood Stage is reached. Minor flooding occurs in the
woodlands and fields upstream and downstream from the gage near the
Interstate 20 bridge. Portions of a paintball playing field just
downstream of the bridge begin to flood. Athletic fields in the
Woodrow Wilson Park on Mount Vernon Road begin to flood due to
water backing up in ditches.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$830
WGUS82 KFFC 071510
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1010 AM EST Sat Mar 7 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
GAC067-097-071540-
/O.CAN.KFFC.FL.W.0245.000000T0000Z-200307T1718Z/
/AUSG1.1.ER.200306T1048Z.200306T2215Z.200307T1407Z.NO/
1010 AM EST Sat Mar 7 2020
The Flood Warning is cancelled for
The Sweetwater Creek near Austell.
* This takes effect immediately.
* At 9 AM Saturday the stage was 9.9 feet...and falling.
* Flood stage is 10 feet.
* The creek will continue to fall.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 6, 3:24 AM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 6, 3:24 AM EST, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 324 AM EST Fri Mar 6 2020 .SHORT TERM /Today through Saturday/... The lingering cloud cover over central GA and fog over portions of north GA will clear this morning, with clear or nearly clear skies the rest of the short term period. The only concern then will be for quickly increasing winds later this morning which has prompted the current wind advisory. WNW winds will increase 15-20+ kts across the area with gusts up around 30-35 kts. The winds are expected to diminish tonight. Forecast high temperatures are running about 4-15 degrees below normal across the area today and 2-11 degrees below normal on Saturday. Forecast low temperatures are running about 4-10 degrees below normal for tonight. Overall confidence is high. BDL && .LONG TERM /Saturday Night through Thursday/... No major changes needed to the long term portion of the forecast. The first part of the forecast remains fairly quiet with high pressure in control of the sensible weather. However, by mid to late next week, unsettled weather returns to the area. High pressure moves overhead Friday night into Saturday, but should move offshore the east coast by Sunday. Southerly flow on the backside of the high center will begin to bring low level moisture northward from the GOMEX by early next week. A frontal boundary will begin to approach the lower Mississippi River valley by later Tuesday/early Wednesday. The front should become oriented more east- west later on Wednesday and meander a bit over the TN valley through the end of the week. Several mid level pieces of shortwave energy will interact with the front, increasing the chance for pops. For now, thee highest pops remain across northern portions of the CWA. Models have stalled the east-west front a bit further north than in previous runs. Not quite confident on where this boundary will set up for Wednesday/Thursday...but it should begin to push northward on Friday as a warm front. Since forecast confidence remains low in regards to frontal placement at this time, will stick with persistence at this time. NListemaa && .FIRE WEATHER... Much drier Humidities the next 2 days, especially on Saturday. Saturday Min humidities are running in the 18 to 32 percent range across the area. Strong gusty winds across the area today will be less on Saturday with most areas in the 5-10 mph range and possibly a little stronger in the mountains. && .AVIATION... 00Z Update... IFR-VFR conditions will improve to VFR with most of the clouds clearing this morning as well as any vsby restrictions. Surface winds N-W less than 10 kts to start, increasing to WNW 15-20 kts with gusts to 30-35 kts after sunrise. Winds will diminish Friday night. //ATL Confidence...06Z Update... Medium to High confidence on all elements. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 55 32 57 34 / 0 0 0 0 Atlanta 53 32 55 35 / 0 0 0 0 Blairsville 43 26 53 32 / 5 5 0 0 Cartersville 52 31 55 33 / 0 0 0 0 Columbus 60 34 60 37 / 0 0 0 0 Gainesville 50 31 56 34 / 0 0 0 0 Macon 60 33 59 34 / 0 0 0 0 Rome 53 31 55 32 / 0 0 0 0 Peachtree City 56 32 57 34 / 0 0 0 0 Vidalia 63 36 59 36 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM EST this evening for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp... Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel... Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Montgomery... Morgan...Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...Wheeler... White...Whitfield...Wilcox...Wilkes...Wilkinson. && SHORT TERM...BDL LONG TERM....NListemaa AVIATION...BDL
Hazardous weather outlook, Mar 5, 8:30 PM EST, 8 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 830 PM EST Thu Mar 5 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-062015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 830 PM EST Thu Mar 5 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... While rain ended across north and central Georgia, ongoing flooding issues will continue with many creeks and streams continuing to rise through the overnight period. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... A Wind Advisory is in effect from 5 AM to 7 PM Friday for the entire outlook area. Winds will range from 10-20 mph with gusts up to 30 mph. There is a potential for tree limbs to be blown down, given saturated soils and gusty winds. Flooding will also continue for the next several days as area creeks, streams and rivers continue to transport the runoff from the recent heavy rains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 7:04 PM EST | River Flood Warning | FFC | Haralson | 15 hr |
| Mar 5, 8:42 PM EST | River Flood Warning | FFC | Washington, Wilkinson | 64 hr |
| Mar 5, 8:53 PM EST | River Flood Warning | FFC | Carroll, Coweta, Heard | 22 hr |
| Mar 5, 8:53 PM EST | River Flood Warning | FFC | Gwinnett | 117 min |
| Mar 5, 11:18 PM EST | River Flood Warning | FFC | Floyd | 21 days |
| Mar 5, 11:34 PM EST | River Flood Warning | FFC | Taliaferro, Wilkes | 24 hr |
| Mar 6, 9:40 AM EST | River Flood Warning | FFC | Emanuel, Treutlen | 39 hr |
| Mar 6, 4:47 PM EST | River Flood Warning | FFC | Dooly, Macon, Sumter | 39 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.